Alert archive / Alabama / Tornado Warnings in 2022

Tornado Warning 5, NWS Birmingham, AL

February 3, 2022Hale County, Alabama

NWS Birmingham, AL issued this tornado warning at Feb 3, 2022, 1:50 PM CST for Hale County, Alabama. It was in force for 55 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Feb 3, 2022, 1:50 PM CST (19:50 UTC)
Expired
Feb 3, 2022, 2:45 PM CST
In force
55 min
Issued by
NWS Birmingham, AL
Area
Storm-based polygon
Tornado
Radar indicated
Hail
0.75 in

County Hale County, AL

The radar

The Birmingham radar (KBMX), 101 km from the middle of the area, began a volume at 19:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Feb 3, 2:00 PM CSTTORNADO1 Nw Sawyerville, ALSTRUCTURAL DAMAGE TO HOMES AND MOBILE HOME SHIFTED OFF FOUNDATION ALONG HIGHWAY 14.
Feb 3, 2:00 PM CSTTORNADO2 Nne Sawyerville, AL*** 1 FATAL, 8 INJ *** SIGNIFICANT DAMAGE FROM A LIKELY TORNADO ALONG COUNTY ROAD 30 IN THE SAWYERVILLE COMMUNITY. PRELIMINARY REPORT OF 1 FATALITY, 3 CRITICAL INJURIES, AND 5 MINOR INJURIES.
Feb 3, 2:31 PM CSTTORNADO3 Ene Phipps, ALTHE SAME STORM PRODUCED ITS 3RD TORNADO IN NE HALE COUNTY. THE TORNADO MOVED NORTHEAST AFFECTED PARTS OF BIBB AND TUSCALOOSA COUNTIES. WIDESPREAD SIGNIFICANT TREE DAMAGE OCCURRED ALONG THE PATH. AT LEAST A FEW STRUCTURES WERE DAMAGED. EF2, 7.08 MILES LONG, 400

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this tornado warning; the first came 10 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Feb 3, 11:40 AM CSTTornado WatchSPC8 hr

The nearest sounding before it

Birmingham, AL (KBMX), launched 12:00Z, 7.8 hours before the alert went out and 100 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 12:00Z on 2022-02-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 12:00Z on 2022-02-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 253 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
543 m above ground
0-6 km bulk shear
49 kt
0-1 km storm-relative helicity
253 m²/s²
0-3 km storm-relative helicity
267 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

323 
WFUS54 KBMX 031950
TORBMX
ALC065-032045-
/O.NEW.KBMX.TO.W.0005.220203T1950Z-220203T2045Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Birmingham AL
150 PM CST Thu Feb 3 2022

The National Weather Service in Birmingham has issued a

* Tornado Warning for...
  Hale County in west central Alabama...

* Until 245 PM CST.
    
* At 150 PM CST, a severe thunderstorm capable of producing a tornado
  was located over Walden Quarters, or 8 miles south of Eutaw, moving
  northeast at 45 mph.

  HAZARD...Tornado.

  SOURCE...Radar indicated rotation.

  IMPACT...Flying debris will be dangerous to those caught without 
           shelter. Mobile homes will be damaged or destroyed. 
           Damage to roofs, windows, and vehicles will occur.  Tree 
           damage is likely.

* Locations impacted include...
  Greensboro, Akron, Sawyerville, Greensboro Municipal Airport,
  Wedgeworth, Evansville, Selden Lock And Dam, Harper Hill, Wateroak,
  Phipps and Havana.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 3276 8787 3280 8782 3284 8782 3301 8750
      3300 8742 3283 8742 3283 8747 3270 8748
      3261 8775 3261 8780 3262 8781 3263 8781
      3263 8775 3266 8774 3265 8779 3271 8780
      3271 8783 3275 8780 3277 8783
TIME...MOT...LOC 1950Z 243DEG 38KT 3271 8787 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN

$$

05
7 follow-up statements
396 
WWUS54 KBMX 031955 RRA
SVSBMX

Severe Weather Statement
National Weather Service Birmingham AL
155 PM CST Thu Feb 3 2022

ALC065-032045-
/O.CON.KBMX.TO.W.0005.000000T0000Z-220203T2045Z/
Hale AL-
155 PM CST Thu Feb 3 2022

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 245 PM CST FOR HALE
COUNTY...
        
At 155 PM CST, a confirmed tornado was located near Walden Quarters,
or 8 miles southeast of Eutaw, moving northeast at 45 mph.

HAZARD...Damaging tornado.

SOURCE...Radar confirmed tornado.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

Locations impacted include...
Greensboro, Akron, Sawyerville, Greensboro Municipal Airport,
Wedgeworth, Evansville, Selden Lock And Dam, Harper Hill, Wateroak,
Phipps and Havana.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

To repeat, a tornado is on the ground. TAKE COVER NOW! Move to a
basement or an interior room on the lowest floor of a sturdy
building. Avoid windows. If you are outdoors, in a mobile home, or in
a vehicle, move to the closest substantial shelter and protect
yourself from flying debris.

&&

LAT...LON 3276 8787 3280 8782 3284 8782 3301 8750
      3300 8742 3283 8742 3283 8747 3270 8748
      3261 8775 3261 8780 3262 8781 3263 8781
      3263 8775 3266 8774 3265 8779 3271 8780
      3271 8783 3275 8780 3277 8783
TIME...MOT...LOC 1955Z 243DEG 38KT 3274 8780 

TORNADO...OBSERVED
MAX HAIL SIZE...<.75 IN

$$

05
598 
WWUS54 KBMX 031959
SVSBMX

Severe Weather Statement
National Weather Service Birmingham AL
159 PM CST Thu Feb 3 2022

ALC065-032045-
/O.CON.KBMX.TO.W.0005.000000T0000Z-220203T2045Z/
Hale AL-
159 PM CST Thu Feb 3 2022

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 245 PM CST FOR NORTHERN
HALE COUNTY...
        
At 159 PM CST, a confirmed tornado was located over Sawyerville, or 9
miles southeast of Eutaw, moving northeast at 50 mph.

HAZARD...Damaging tornado.

SOURCE...Radar confirmed tornado.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

Locations impacted include...
Sawyerville, Wedgeworth, Evansville, Harper Hill, Wateroak, Phipps
and Havana.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

To repeat, a tornado is on the ground. TAKE COVER NOW! Move to a
basement or an interior room on the lowest floor of a sturdy
building. Avoid windows. If you are outdoors, in a mobile home, or in
a vehicle, move to the closest substantial shelter and protect
yourself from flying debris.

&&

LAT...LON 3269 8777 3279 8782 3298 8756 3301 8750
      3300 8742 3283 8742 3283 8747 3278 8747
TIME...MOT...LOC 1959Z 238DEG 42KT 3277 8775 

TORNADO...OBSERVED
MAX HAIL SIZE...<.75 IN

$$

05
525 
WWUS54 KBMX 032001
SVSBMX

Severe Weather Statement
National Weather Service Birmingham AL
201 PM CST Thu Feb 3 2022

ALC065-032045-
/O.CON.KBMX.TO.W.0005.000000T0000Z-220203T2045Z/
Hale AL-
201 PM CST Thu Feb 3 2022

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 245 PM CST FOR NORTHERN
HALE COUNTY...
        
At 200 PM CST, a confirmed large and extremely dangerous tornado was
located over Sawyerville, or 9 miles northwest of Greensboro, moving
northeast at 45 mph.

This is a PARTICULARLY DANGEROUS SITUATION. TAKE COVER NOW!

HAZARD...Damaging tornado.

SOURCE...Radar confirmed tornado.

IMPACT...You are in a life-threatening situation. Flying debris may 
         be deadly to those caught without shelter. Mobile homes 
         will be destroyed. Considerable damage to homes, 
         businesses, and vehicles is likely and complete destruction 
         is possible.

Locations impacted include...
Sawyerville, Wedgeworth, Harper Hill, Wateroak, Phipps and Havana. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

To repeat, a large, extremely dangerous and potentially deadly
tornado is on the ground. To protect your life, TAKE COVER NOW! Move
to a basement or an interior room on the lowest floor of a sturdy
building. Avoid windows. If you are outdoors, in a mobile home, or in
a vehicle, move to the closest substantial shelter and protect
yourself from flying debris.

&&

LAT...LON 3272 8776 3278 8780 3301 8749 3300 8742
      3283 8742 3283 8747 3279 8747
TIME...MOT...LOC 2000Z 240DEG 41KT 3277 8774 

TORNADO...OBSERVED
TORNADO DAMAGE THREAT...CONSIDERABLE
MAX HAIL SIZE...<.75 IN

$$

05
084 
WWUS54 KBMX 032007
SVSBMX

Severe Weather Statement
National Weather Service Birmingham AL
207 PM CST Thu Feb 3 2022

ALC065-032045-
/O.CON.KBMX.TO.W.0005.000000T0000Z-220203T2045Z/
Hale AL-
207 PM CST Thu Feb 3 2022

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 245 PM CST FOR
NORTHEASTERN HALE COUNTY...
        
At 207 PM CST, a confirmed large and extremely dangerous tornado was
located near Evansville, or 9 miles northwest of Greensboro, moving
northeast at 50 mph.

This is a PARTICULARLY DANGEROUS SITUATION. TAKE COVER NOW!

HAZARD...Damaging tornado.

SOURCE...Radar confirmed tornado.

IMPACT...You are in a life-threatening situation. Flying debris may 
         be deadly to those caught without shelter. Mobile homes 
         will be destroyed. Considerable damage to homes, 
         businesses, and vehicles is likely and complete destruction 
         is possible.

Locations impacted include...
Harper Hill, Wateroak, Phipps and Havana. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

To repeat, a large, extremely dangerous and potentially deadly
tornado is on the ground. To protect your life, TAKE COVER NOW! Move
to a basement or an interior room on the lowest floor of a sturdy
building. Avoid windows. If you are outdoors, in a mobile home, or in
a vehicle, move to the closest substantial shelter and protect
yourself from flying debris.

&&

LAT...LON 3277 8769 3282 8775 3301 8749 3300 8742
      3285 8742
TIME...MOT...LOC 2007Z 230DEG 43KT 3282 8767 

TORNADO...OBSERVED
TORNADO DAMAGE THREAT...CONSIDERABLE
MAX HAIL SIZE...<.75 IN

$$

05
425 
WWUS54 KBMX 032017
SVSBMX

Severe Weather Statement
National Weather Service Birmingham AL
217 PM CST Thu Feb 3 2022

ALC065-032045-
/O.CON.KBMX.TO.W.0005.000000T0000Z-220203T2045Z/
Hale AL-
217 PM CST Thu Feb 3 2022

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 245 PM CST FOR
NORTHEASTERN HALE COUNTY...
        
At 217 PM CST, a confirmed tornado was located 8 miles east of Akron,
or 11 miles north of Greensboro, moving northeast at 30 mph.

HAZARD...Damaging tornado.

SOURCE...Radar confirmed tornado.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

Locations impacted include...
Harper Hill, Wateroak, Phipps and Havana. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

To repeat, a tornado is on the ground. TAKE COVER NOW! Move to a
basement or an interior room on the lowest floor of a sturdy
building. Avoid windows. If you are outdoors, in a mobile home, or in
a vehicle, move to the closest substantial shelter and protect
yourself from flying debris.

&&

LAT...LON 3281 8759 3288 8767 3301 8749 3300 8742
      3285 8742
TIME...MOT...LOC 2017Z 239DEG 27KT 3287 8760 

TORNADO...OBSERVED
MAX HAIL SIZE...<.75 IN

$$

05
877 
WWUS54 KBMX 032026
SVSBMX

Severe Weather Statement
National Weather Service Birmingham AL
226 PM CST Thu Feb 3 2022

ALC065-032045-
/O.CON.KBMX.TO.W.0005.000000T0000Z-220203T2045Z/
Hale AL-
226 PM CST Thu Feb 3 2022

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 245 PM CST FOR
NORTHEASTERN HALE COUNTY...
    
At 226 PM CST, a severe thunderstorm capable of producing a tornado
was located near Mertz, or 15 miles northeast of Greensboro, moving
northeast at 45 mph.

HAZARD...Tornado.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

Locations impacted include...
Phipps and Wateroak. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 3283 8750 3292 8755 3300 8744 3300 8742
      3285 8742
TIME...MOT...LOC 2026Z 240DEG 38KT 3291 8747 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN

$$

05
563 
WWUS54 KBMX 032038
SVSBMX

Severe Weather Statement
National Weather Service Birmingham AL
238 PM CST Thu Feb 3 2022

ALC065-032048-
/O.EXP.KBMX.TO.W.0005.000000T0000Z-220203T2045Z/
Hale AL-
238 PM CST Thu Feb 3 2022

...THE TORNADO WARNING FOR NORTHEASTERN HALE COUNTY WILL EXPIRE AT
245 PM CST...
        
The storm which prompted the warning has moved out of the area.
Therefore, the warning will be allowed to expire.

A Tornado Watch remains in effect until 600 PM CST for central and
west central Alabama.

LAT...LON 3283 8750 3292 8755 3300 8744 3300 8742
      3285 8742
TIME...MOT...LOC 2038Z 243DEG 38KT 3297 8734 

$$

05

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Birmingham, AL wrote its last area forecast discussion before this tornado warning went out at Feb 3, 12:29 PM CST, 1 hour 21 minutes earlier.

Area forecast discussion, Feb 3, 12:29 PM CST, 1 hour 21 minutes before
Area Forecast Discussion
National Weather Service Birmingham AL
1229 PM CST Thu Feb 3 2022

.UPDATE...
Midday Update and 18Z Aviation.

&&

.SHORT TERM...
/Updated at 1224 PM CST Thu Feb 03 2022/

Through Tomorrow.

The weather situation will become more active as we continue into
the early afternoon. Current surface obs indicate an elongated
1008mb surface low centered roughly over eastern Mississippi. The
surface low is tracking northeast along a cold front which extends
through the Mid-Atlantic and Northeast states. Based on theta-e
analysis, a diffuse warm front is positioned roughly from Birmingham
southeast towards Auburn. South-southeasterly surface winds coupled
with south-southwesterly low-level winds are supplying warm, moist
air with dewpoints currently in the mid to upper 60s across our
southwestern counties. This will provide a corridor of surface based
destabilization on the order of 800-1200 J/kg, per latest hi-res
guidance and SPC mesoanalysis, which could combine with sufficient
vertical wind shear to support an environment favorable for updraft
organization and strong thunderstorms capable of producing damaging
winds. Curved forecast hodographs continue to show potential for
rotating updrafts with tornadoes possible. Still expect the most
favorable environment will focus across our southwestern counties
with instability diminishing with northward and eastern extent, but
a smaller risk may continue as far north as the Birmingham metro.
The ability for these storms to actually produce severe weather may
be limited by the lack of upper-level support and relatively
disorganized low-level support, but environmental profiles suggest
enough potential to continue the Slight risk for severe storms as it
currently stands. The risk will wane this evening as temperatures
cool and instability decreases.

Storms have begun consolidating along the cold front over
southeastern Mississippi and eastern Louisiana. This broken line
of storms will track northeast and enter southwest Alabama over
the next couple of hours as the cold front moves into west
Alabama. In addition to the severe risk, we will have a continued
risk for flash flooding with the potential for an additional one
to two and a half inches of rainfall along the I-20 corridor.
These areas have already received around an inch of rainfall since
yesterday, so runoff is likely to occur quickly under any heavier
thunderstorms.

Cooler air will quickly filter in behind the front. There is still
small potential for a brief changeover to a wintry mix or freezing
drizzle in our far northwest counties after midnight, but
accumulation is not expected and the duration appears even less on
some of the recent guidance. Therefore, the potential for even a
light glaze is beginning to appear less likely. However,
temperatures trends will need to be monitored overnight. Dry mid-
level air will end precip chances across the north and western
portions of the forecast area by tomorrow afternoon. The anafront
nature of this system means the surface boundary will be well
east of the area, but lingering showers can be expected across
the southeast as the low to mid level trough axis passes across
the Deep South. Highs will range from the lower 40s northwest to
lower 60s southeast.

86

.LONG TERM...
/Updated at 0355 AM CST Thu Feb 03 2022/

Saturday through Wednesday.

The long-term forecast period will contain a somewhat progressive
upper-level pattern, and due to several progged shortwave features
embedded in a complex jet stream configuration throughout this time,
this will be a relatively low predictability pattern. For now I've
focused on temperatures, and overall moisture availability for
forecasting PoPs. At this time, the influence of the more zonal flow
aloft and persistent continental air mass precludes any mentionable
or meaningful rain chances. Overall, it appears we'll have a cool
and dry stretch of weather across the Deep South with diurnal
temperatures running below average.

40/Sizemore

&&

.AVIATION...
18Z TAF Discussion.

Messy aviation conditions will continue through this TAF period as a
cold front passes through Central AL. Potential for SHRA or TSRA
will continue through the overnight hours ending first at the
northern TAF sites generally by 06Z. Precip may continue at TOI/MGM
through tomorrow morning. IFR ceilings can be expected to continue,
but may occasionally drop into LIFR. As the front passes by
overnight, sfc winds will shift from southerly to northwesterly with
gusts up to 20-22 kts.

86

&&

.FIRE WEATHER...

A frontal system is approaching the area today. This will
eventually lead to a widespread soaking rainfall, along with a
thunderstorm potential, this afternoon through tonight. In the
mean time, rain shower activity will persist in some areas along
with south-southeasterly 20 ft winds at 5-10 mph. Cooler, drier
conditions are expected to take hold Saturday onward with fire
weather elements above critical thresholds.

&&

.PRELIMINARY POINT TEMPS/POPS...
Gadsden     37  42  24  47  26 / 100  20   0  10  10
Anniston    41  45  26  49  29 / 100  30  10  10  10
Birmingham  37  42  26  47  28 / 100  20   0  10  10
Tuscaloosa  36  44  27  49  27 /  90  20   0  10  10
Calera      40  44  28  49  30 / 100  30  10  10  10
Auburn      51  55  30  50  33 /  90  70  30  10  10
Montgomery  46  48  31  52  31 / 100  60  20  10  10
Troy        51  56  32  51  32 /  90  70  40  10  10

&&

.BMX WATCHES/WARNINGS/ADVISORIES/...
Flood Watch through Friday morning for the following counties:
Autauga...Bibb...Calhoun...Chambers...Cherokee...Chilton...
Clay...Cleburne...Coosa...Dallas...Elmore...Etowah...Greene...
Hale...Jefferson...Lee...Lowndes...Macon...Marengo...
Montgomery...Perry...Randolph...Shelby...St. Clair...Sumter...
Talladega...Tallapoosa...Tuscaloosa.

Flood Watch through late tonight for the following counties:
Blount...Fayette...Lamar...Marion...Pickens...Walker...Winston.

&&
Hazardous weather outlook, Feb 3, 4:19 AM CST, 9 hours 31 minutes before
Hazardous Weather Outlook
National Weather Service Birmingham AL
419 AM CST Thu Feb 3 2022

ALZ011>015-017>050-041330-
Marion-Lamar-Fayette-Winston-Walker-Blount-Etowah-Calhoun-Cherokee-
Cleburne-Pickens-Tuscaloosa-Jefferson-Shelby-St. Clair-Talladega-
Clay-Randolph-Sumter-Greene-Hale-Perry-Bibb-Chilton-Coosa-Tallapoosa-
Chambers-Marengo-Dallas-Autauga-Lowndes-Elmore-Montgomery-Macon-
Bullock-Lee-Russell-Pike-Barbour-
419 AM CST Thu Feb 3 2022

This Hazardous Weather Outlook is for the counties served by the
National Weather Service office in Birmingham.

.DAY ONE...Outlook through Tonight.

Periods of heavy rainfall are possible through tonight along and
north of Interstate 85. Additional rainfall totals of 1 to 3 inches
are forecast, with locally higher amounts. This may result in
localized flooding of low lying or poor drainage areas.

Strong to severe thunderstorm are possible this afternoon across
portions of Central Alabama. Threats include damaging wind gusts,
hail, and tornadoes. The greatest risk area will be southwest
Central Alabama.

A transition to light freezing rain or freezing drizzle is possible
across northwest Central Alabama early Friday morning. This may
result in slippery roadways, especially on bridges and overpasses.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Portions of the Tombigbee and the Black Warrior rivers are forecast
to go into minor flood stage on Friday. Minor flooding may persist
into early next week. Please refer to the latest river flood
warnings for the latest stage information.

.SPOTTER INFORMATION STATEMENT...

Activation of storm spotters and emergency management may be
needed tonight through Friday morning.

In the hours before

Special weather statement, Feb 3, 12:36 PM CST, 1 hour 14 minutes before
Special Weather Statement
National Weather Service Birmingham AL
1236 PM CST Thu Feb 3 2022

ALZ030-031915-
Sumter AL-
1236 PM CST Thu Feb 3 2022

...A strong thunderstorm will impact portions of southern Sumter
County through 115 PM CST...

At 1235 PM CST, Doppler radar was tracking a strong thunderstorm near
Alamucha, or 11 miles southwest of Cuba, moving northeast at 50 mph.

HAZARD...Wind gusts up to 50 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Livingston, York, Cuba, The University Of West Alabama, Bluffport,
Coatopa, Dug Hill, Kinterbish, Old Mallard Airport, Belmont,
Demopolis Lock And Dam, Lilita, McDowell, Bellamy, I 20 Welcome
Center At Cuba, Ward and Whitfield.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

A Tornado Watch remains in effect until 600 PM CST for southwestern
and west central Alabama.

&&

LAT...LON 3249 8840 3269 8810 3269 8804 3264 8806
      3263 8808 3259 8806 3263 8793 3262 8791
      3262 8788 3259 8786 3261 8788 3260 8790
      3259 8790 3252 8784 3252 8792 3246 8796
      3242 8804 3238 8804 3231 8794 3231 8842
TIME...MOT...LOC 1835Z 236DEG 42KT 3232 8850

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH

05
Local storm report, Feb 3, 1:34 PM CST, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
134 PM CST THU FEB 3 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0116 PM     TSTM WND DMG     4 WNW LILITA            32.51N 88.18W
02/03/2022                   SUMTER             AL   PUBLIC

            TREES DOWN ON COUNTY ROAD 13 6 MILES NORTH
            OF HIGHWAY 80. POSSIBLE TORNADO.

&&

DAVIS

The office that day

Everything else NWS Birmingham, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 2, 6:54 PM CSTRiver Flood WarningBMXGreene, Hale, Marengo, Sumter14 hr
Feb 3, 12:36 PM CSTSpecial Weather StatementBMXSumter39 min
Feb 3, 12:51 PM CSTTornado WarningBMXSumter39 min
Feb 3, 1:18 PM CSTTornado Warning Tornado observedBMXGreene, Sumter40 min
Feb 3, 2:16 PM CSTTornado WarningBMXBibb, Tuscaloosa59 min
Feb 3, 2:46 PM CSTSpecial Weather StatementBMXHale29 min
Feb 3, 3:12 PM CSTTornado WarningBMXBibb, Jefferson, Shelby, Tuscaloosa12 min
Feb 3, 3:51 PM CSTTornado WarningBMXAutauga, Dallas, Lowndes28 min
Feb 3, 4:55 PM CSTTornado WarningBMXAutauga, Elmore35 min
Feb 3, 5:16 PM CSTSevere Thunderstorm WarningBMXCoosa, Elmore, Lowndes, Macon, Montgomery, Tallapoosa59 min
Feb 3, 5:29 PM CSTTornado WarningBMXCoosa, Tallapoosa21 min
Feb 3, 5:29 PM CSTTornado WarningBMXElmore, Tallapoosa21 min
Feb 3, 5:52 PM CSTSevere Thunderstorm WarningBMXChambers, Lee, Macon, Randolph, Russell83 min

Nearby

Tornado Warnings in Alabama, 2022Every tornado warning in 2022Tornadoes in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.